MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PRB35-07-020-120
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to implant a protégé everflex stent with a 45cm 7fr non-medtronic sheath and a 014 non-medtronic guidewire during treatment of a 12mm calcified lesion in the patient¿s right proximal superficial femoral artery (sfa).Severe vessel tortuosity was reported.Lesion exhibited 40% stenosis.Artery diameter reported as 6mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.The vessel was pre and post dilated.The device was not passed through a previously deployed stent.The thumbscrew/lock-pin was checked for securement prior to the procedure and it was tight.Moderate resistance was encountered when advancing the device.Excessive force was not used.Tracking difficulties due to patient anatomy was reported during initial advancement.The guidewire was hydrated at prep.The stent started to flare once the delivery device was outside of the sheath and before they crossed the lesion.The safety knob was not loosened so they decided to remove the stent and delivery system.The device was safely removed from the patient.A replacement 7x20 protégé everflex stent was used and was deployed accurately without issue to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the manifold safety locking pin tightened.The stent was confirmed from the strain relief, the device was returned with approx.6mm of the stent exposed, the deployment paddles are approximately 44mm apart the device was flushed by both spaces, the flush produced biologics, a 0.035¿ guidewire was unable to advance fully through the device, biologics could be observed in the back leur from flushing the device, the device was loaded into a deployment fixture, and the stent did deploy with a maximum peak force of 3.95lbs.The stent was heavily covered in biologics the distal inner assembly was cut just proximal to the stent retainer to allow further testing.A set of witness marks were noted on the stainless steel hypotube approximately 28mm and 30mm from the distal end of the stainless steel hypotube; indicating that the safety locking pin was properly tightened during manufacturing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19749815
Report Number2183870-2024-00218
Device Sequence Number17775335
Product Code FGE
UDI-Device Identifier00821684060018
UDI-Public00821684060018
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Catalogue NumberPRB35-07-020-120
Device Lot NumberB412838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale